Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

CF313 posted:
Hey guys! I have had Type I for 4 years but am wondering at what point feeling bad from high blood sugar becomes DKA.
feelinghigh responded:
One of my Endo's told me it takes only 4 hrs to go into DKA.

I believe each persons tolerance of feeling bad from high sugars depends on what their sugars normally run. Some people run high the majority of time so, their body gets used to the high levels.

If you are one that keeps your bg's in the more normal range you will definately feel bad from the high bg's early on.

I might add that feeling bad or not you will be in DKA so, don't play around with it.

If you are feeling bad and can't keep your bg's down. Give your Doc a call. He/she will guide you through this. If it's extreme to the point of throwing up I would advise you to go to the ER. Don't play around with this as it can be fatal.
CF313 replied to feelinghigh's response:
Thanks! My sugar was over 600 and I was having stomach pains but was not throwing up. I was able to get it back down around 100 with in a couple of hours and am feeling fine now but was just curious.
dgarner11 replied to CF313's response:
If you are running high ketones you should probably get checked out to be safe.

When I had DKA (many years ago, I'm going from memory here) I remember vomiting and breathing really fast and feeling like I couldn't catch my breath. I was dizzy and couldn't see properly.

Its a wonder I had the mind to call my mom to tell her to come home and bring me to the hospital. I was almost in a coma
feelinghigh replied to dgarner11's response:
dgarner, that brings up another point. You said, "It's a wonder I had the mind to call my mom".....I can remember when I went into DKA 2 yrs ago, I was very confused and not thinking straight. They told my husband if we would have waited another 2 more hrs I may have died. That's scarey!

I learned my lesson and I will go in earlier next time. Hopefully, there won't be a next time.
MrsCora01 responded:
DKA isn't an issue of "feeling bad". It is a chemical and electrolyte imbalance caused by extended periods of time at high levels of glucose. You may or may not be vomiting but it can be very dangerous. If your glucose is high, you have ketones, and it doesn't come down, then you need to seek medical attention. Especially an electrolyte imbalance can cause things like your heart to stop.


Spotlight: Member Stories

my name is lori and i'm originally from brooklyn, ny. we moved to allentown, pa, in 2004 mostly for a better education for my 2 kids. my 21 year o...More

Helpful Tips

Symlin and low blood sugars
I've tried using Symlin several times, but I've never managed to get my insulin dosing to work with it. While using it I experienced some ... More
Was this Helpful?
10 of 21 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.